Medical Questions > Womens Health > Birth Control Forum

pill and alcohol causing sickness

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
once in awhile I like to have a few drinks and my grad celebration is coming up so I would like to have some wine or something but everytime I drink when I'm taking my pill, even after one drink I end up either throwing up or almost throwing up. And this didn't happen when I wasn't on birth control or when i have my period. I've tried drinking before I take the pill and drinking after I take the pill and I still end up being sick. Is this normal? and is there some way to stop it?
Did you find this post helpful?
|

User Profile
replied June 9th, 2008
Especially eHealthy
Some people have some naseous reactions while on the pill- when I was on a certain pill I would be nauseous quite often, and throw up if I ate bad things. It could just be that the pill is making you more sensitive than usual.

I switched pills and the nausea went away- perhaps you could switch too?

You could also try taking your pill at a different time, like at night instead of in the morning. Some people have had success with that, too.
|
Did you find this post helpful?

replied June 9th, 2008
I take it at night so maybe I could take it in the morning, but would that cause spotting?
|
Did you find this post helpful?

User Profile
replied June 10th, 2008
Especially eHealthy
Probably not- it might if you're really sensitive to changes, but it shouldn't make any difference.
|
Did you find this post helpful?

replied October 21st, 2009
i've been on the yaz for a while now, and the same thing happen to me! It could be one drink, and the rest of the night i'm nauseous. let me know if you did change birth controls, if the sickness when u drink gets better.
|
Did you find this post helpful?

replied June 4th, 2011
I have the same thing happen to me at different stages of my life while on birth control. It doesn't matter when I take the pill. I have also tried different pills and the only one that does not make me sick even after one drink is the "mini pill" -- the one that has no estrogen. I have tried pills with even the smallest amount of estrogen and they would still make me sick when I would drink. The only way you are going to be able to even enjoy one drink and still be on birth control is to use progesterone only birth control. The mini pill is statistically less effective than the estrogen and progesterone pills but if you combine them with an additional form of birth control (pull out, condom, spermicide, etc) they can be an effective method. You just have to remember to take them at the exact same time every day. You can also look into an implant or Merena since they are also progesterone only. I'm so glad to read other people have this problem. I thought I was alone!!
|
Did you find this post helpful?

replied June 4th, 2011
I have the same thing happen to me at different stages of my life while on birth control. It doesn't matter when I take the pill. I have also tried different pills and the only one that does not make me sick even after one drink is the "mini pill" -- the one that has no estrogen. I have tried pills with even the smallest amount of estrogen and they would still make me sick when I would drink. The only way you are going to be able to even enjoy one drink and still be on birth control is to use progesterone only birth control. The mini pill is statistically less effective than the estrogen and progesterone pills but if you combine them with an additional form of birth control (pull out, condom, spermicide, etc) they can be an effective method. You just have to remember to take them at the exact same time every day. You can also look into an implant or Merena since they are also progesterone only. I'm so glad to read other people have this problem. I thought I was alone!!
|
Did you find this post helpful?